Imuran and bruising

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Regular Member

Date Joined Jun 2008
Total Posts : 167
   Posted 8/24/2008 3:27 PM (GMT -6)   
Has anyone had any issues while taking Imuran and bruising easily? I have never had so many bruises!
I don't wear shorts because my legs have so many.
I am wondering if I should give my dr a call or if it is just something I have to deal with.
Dx with Crohn's in 1997 after 5 years of worsening symptoms.
Resection a few months after dx after 1 month on TPN and IV steroids.
Also have severe asthma.

Tried: Pentasa, Cholestyramine

Presently taking: 3.2 grams Asacol, 150 Imuran (just started June 08), back to 10mg predisone, probiotics. For asthma I take Advair 500, singulair, arieus

Forum Moderator

Date Joined Nov 2003
Total Posts : 7055
   Posted 8/24/2008 3:43 PM (GMT -6)   
Hopefully, your prescribing doctor ordered periodic blood testing for you. Imuran can cause issues with blood cells so that is why one should have routine blood work. I suggest you call the office, make them aware of the problem, and hopefully, he/she will order some lab tests.
Moderator Crohn's Disease Forum
CD, Ankylosing Spondylitis, lupus, small fiber peripheral neuropathy, avascular necrosis, peripheral artery disease, degenerative disc disease, and a host of other medical problems.

Dave D
Regular Member

Date Joined Aug 2005
Total Posts : 404
   Posted 8/24/2008 8:15 PM (GMT -6)   
I have had 11 infusions and have found brusing and easy bleeding as side effests.
my bloodwork is showing normal, other than anemia. Also, I am getting skin tags and moles showing up almost over night.
Dave D
Retired male in late 60's. Perforated Colon in 92. Diagnosed as Ulcerative Colitis in 93. Uncontrolled flareup in 97 dictated J-pouch surgery. 04 Capsule endoscopy diagnosed as Crohns not UC. Emergency surgery in 05 to remove lodged camera capsule. Biopsies positively diagnosed Crohns at that time. 12/06 Unsucessfully tried Naltrexone(LDN). 2/07 developed scleritis of the eye, tearing and detaching the retina. Treated with high doses of Prednisone. 6/07 Thought eye was healing and started taking Entocort counting on the residual (non-systemic portion) as treating the eye. Wrong. In October eye was not stabilized. 11/07 Started Remicade to try and reduce the ocular inflamation of the Scleritis since I had been requiring more and more Prednisone to keep the eye quiet. 12/07, retina tares and detaches again. Started Remicade every 4 weeks plus 20mg of Prednisone per day. Six months and seven infusions later, good eye is back to 20/14. Bad eye is 20/70. Had cataract surgery on June 05 on bad eye. Eye returned to a correctable visionary level of 20/40. Life looks good (literally) today.
Married with 4 grandkids.

New Topic Post Reply Printable Version
Forum Information
Currently it is Monday, October 24, 2016 1:39 PM (GMT -6)
There are a total of 2,711,143 posts in 298,964 threads.
View Active Threads

Who's Online
This forum has 153531 registered members. Please welcome our newest member, biho.
422 Guest(s), 20 Registered Member(s) are currently online.  Details
Chask, toburnt, Kirky98, JenayS, Ryan H, Teamchris, Serenity Now, Scaredy Cat, gonzo47, biho, mianthcvze, Serfr, Sean.scott256, ks1905, Saraj, Globetrotter, quincy, MikezUC, NotQuiteAntonio, iPoop

Follow on Facebook  Follow on Twitter  Follow on Pinterest

©1996-2016 LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer